MAUDE Adverse Event Report: WILSON-COOK MEDICAL INC ECHOTIP ULTRA FIDUCIAL NEEDLE; FCG, BIOPSY NEEDLE KIT

WILSON-COOK MEDICAL INC ECHOTIP ULTRA FIDUCIAL NEEDLE; FCG, BIOPSY NEEDLE KIT
Model Number G03793
Medical Device Problem Codes Break (1069); Difficult to Advance (2920)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation evaluation: the product said to be involved was returned in an open pouch from the lot number provided in the report.The label matches the product returned.Our laboratory evaluation of the product said to be involved confirmed the report.The device returned with the needle adjuster in the retracted position however the needle was exposed.The handle was manipulated and no movement was noted from the needle.The handle provided no resistance and the needle did not seem to be moving inside the sheath or the handle.The handle was disassembled for further evaluation, and it was confirmed that the needle had separated from the inner cannula.The needle was removed from the device and examined at the attachment point with the inner cannula.There did appear to be glue on the proximal end of the needle between the marked areas and on the luer threads.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: our laboratory evaluation of the returned device confirmed the report.The needle was unable to retract due to the needle breaking and detaching at the handle end.A root cause was not able to be determined for the breakage and detachment.A definitive cause for this observation could not be determined because the actual use conditions could not be duplicated in the laboratory setting.Due to a variety of clinical conditions such as patient anatomy, endoscope position or progression of disease state, we could not reproduce the actual conditions of product usage during our laboratory analysis.This limits our ability to conclusively determine a cause.Prior to distribution, all echotip ultra fiducial needles are subjected to a visual inspection and functional testing to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.
 
Event or Problem Description
During eus fiducial insertion, the physician used a cook echotip ultra fiducial needle.It was reported that the physician had difficulty deploying the fiducials.There was no reportable information at this time.The device was received 11/16/2022.During evaluation it was noted, "the device returned with the needle adjuster in the retracted position however the needle was exposed.The handle was manipulated and no movement was noted from the needle." the needle was broken and detached at the handle end.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.

Brand Name
ECHOTIP ULTRA FIDUCIAL NEEDLE
Common Device Name
FCG, BIOPSY NEEDLE KIT
Manufacturer (Section D)
WILSON-COOK MEDICAL INC
4900 bethania station rd
winston-salem NC 27105
Manufacturer (Section G)
COOK ENDOSCOPY
4900 bethania station rd
winston-salem NC 27105
Manufacturer Contact
sabrina o'brien
4900 bethania station rd
winston-salem, NC 27105
3367440157
MDR Report Key15932641
Report Number1037905-2022-00664
Device Sequence Number11858177
Product Code FCG
UDI-Device Identifier00827002037939
UDI-Public(01)00827002037939(17)230204(10)W4562367
Combination Product (Y/N)N
PMA/510(K) Number
K141356
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 12/07/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/04/2023
Device Model NumberG03793
Device Catalogue NumberECHO-22-F
Device Lot NumberW4562367
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/16/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/16/2022
Initial Report FDA Received Date12/07/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/04/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SCOPE UNKNOWN MAKE AND MODEL
Patient SexUnknown